Turn on thread page Beta

how many days for IM antipsychotics to wear off completely? watch

    • #1
    • Thread Starter
    #1

    So due to a house move I haven't been able to see a doctor. However, I got an IM injection of haloperidol on the 23rd of July. I looked online but can't find an exact timeframe of when it will be totally out of my system.

    I need to know so I can take the tablets I have left over from before and there won't be either a doubling of dose or a lack of dose. Any med students or anyone else know/can look it up in their med books?

    Cheers!
    Offline

    14
    ReputationRep:
    (Original post by Anonymous)
    So due to a house move I haven't been able to see a doctor. However, I got an IM injection of haloperidol on the 23rd of July. I looked online but can't find an exact timeframe of when it will be totally out of my system.

    I need to know so I can take the tablets I have left over from before and there won't be either a doubling of dose or a lack of dose. Any med students or anyone else know/can look it up in their med books?

    Cheers!
    I'm not a med student but according to this the half like of Haliperidol is apparently 3 weeks in which case it should be out of your system at around 6 weeks..


    http://www.drugs.com/pro/haldol-decanoate.html
    • #1
    • Thread Starter
    #1

    (Original post by Redfrost)
    I'm not a med student but according to this the half like of Haliperidol is apparently 3 weeks in which case it should be out of your system at around 6 weeks..


    http://www.drugs.com/pro/haldol-decanoate.html
    Sorry, I don't entirely understand half-lives. It's been 5 weeks so does that mean it's 5/6ths gone?
    • TSR Support Team
    Offline

    21
    ReputationRep:
    TSR Support Team
    (Original post by Anonymous)
    Sorry, I don't entirely understand half-lives. It's been 5 weeks so does that mean it's 5/6ths gone?
    The half life of something is the amount of time the amount in your system takes to halve, so after six weeks in this case it will have halved and halved again so 1/4 of the original dose. I'd just start taking tablets around when you would normally have the next injection, I don't know a lot about them though.


    Posted from TSR Mobile
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 27, 2015
Poll
Who is most responsible for your success at university

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.